Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 8, 2013, 6:49 PM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 8, 2013, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:51 PM EDT | HEAVY RAIN 2 | 5 Ssw Rolesville, NC | 2 INCHES OF RAIN WAS REPORTED IN JUST 30 MINUTES AT 3209 ARDEN BRANCH LANE IN NORTHEAST PORTIONS OF RALEIGH. |
| Jul 8, 7:05 PM EDT | FLASH FLOOD | 2 Ssw Bunn, NC | DEAD RD HAS BEEN CLOSED NEAR BUNN ELEMENTARY RD. RESIDENTIAL FLOODING ALSO REPORTED. |
| Jul 8, 7:05 PM EDT | HEAVY RAIN 3.45 | 3 Se Rolesville, NC | 3.45 INCHES OF RAIN WAS REPORTED BETWEEN 545 PM TO 705 PM NEAR THE INTERSECTION OF LASSITER ROAD AND MITCHELL MILL ROAD. |
| Jul 8, 7:11 PM EDT | HEAVY RAIN 3 | 5 Ssw Rolesville, NC | 3 INCHES OF RAIN WAS REPORTED BETWEEN 621 PM AND 711 PM AT 3209 ARDEN BRANCH LANE IN NORTHEAST PORTIONS OF RALEIGH. |
| Jul 8, 7:20 PM EDT | FLASH FLOOD | 4 Se Falls Lake, NC | FLOODING WAS REPORTED AT THE INTERSECTION OF LOUISBURG ROAD AND MITCHELL MILL ROAD.... ROADS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WGUS52 KRAH 082249
FFWRAH
NCC069-127-183-090115-
/O.NEW.KRAH.FF.W.0032.130708T2249Z-130709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER CENTRAL
NASH...EAST CENTRAL WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES.
DOPPLER RADAR ESTIMATED THAT AS MUCH AS TWO TO THREE INCHES OF RAIN
HAS FALLEN OVER PORTIONS OF THE WARNED AREA
* LOCATIONS THREATENED WITH FLOODING INCLUDE ZEBULON...
KNIGHTDALE... NORTHEAST RALEIGH... BUNN... SPRING HOPE... AND
ROLESVILLE.
AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE
RESULTING IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3604 7796 3588 7797 3579 7825 3581 7825
3581 7827 3576 7837 3578 7861 3592 7863
3593 7851
$$
772 follow-up statements
692
WGUS72 KRAH 082353
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT MON JUL 8 2013
NCC069-127-183-090115-
/O.CON.KRAH.FF.W.0032.000000T0000Z-130709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WAKE NC-NASH NC-
753 PM EDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR WEST
CENTRAL NASH...EAST CENTRAL WAKE AND SOUTH CENTRAL FRANKLIN
COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHEAST PORTIONS
OF WAKE COUNTY... MOVING EAST AT AROUND 10 TO 15 MPH. FLASH FLOODING
HAS BEEN REPORTED IN PORTIONS OF NORTHEAST RALEIGH AND BUNN. DOPPLER
RADAR ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN HAS
FALLEN OVER PORTIONS OF THE WARNED AREA.
AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE STILL POSSIBLE
RESULTING IN ADDITIONAL FLOODING.
LOCATIONS THREATENED BY FLOODING INCLUDE... BUNN... PILOT...
ZEBULON... NORTHEAST RALEIGH AND SPRING HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3587 7800 3581 7825 3580 7848 3580 7857
3592 7858 3603 7801
$$
77864
WGUS72 KRAH 090123
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT MON JUL 8 2013
NCC069-127-183-090128-
/O.EXP.KRAH.FF.W.0032.000000T0000Z-130709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WAKE NC-NASH NC-
923 PM EDT MON JUL 8 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL NASH...EAST
CENTRAL WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES...
HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA AND THE FLASH FLOODING
THREAT HAS ENDED. HOWEVER... A FEW LOW SPOTS MAY STILL EXPERIENCE
HIGH WATER AND MINOR FLOODING AS THE FLOOD WATERS CONTINUE TO
RECEDE.
LAT...LON 3587 7800 3581 7825 3580 7848 3580 7857
3592 7858 3603 7801
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:48 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 8, 2:48 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 248 PM EDT MON JUL 8 2013 .SYNOPSIS... A VERY WEAK UPPER LEVEL LOW PRESSURE TROUGH WILL HOLD OVER THE REGION THROUGH MID WEEK. A STRONGER TROUGH AND COLD FRONT WILL APPROACH FROM THE NORTHWEST EARLY THURSDAY... THEN STALL OUT ALONG THE APPALACHIANS THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM MONDAY... THE UPPER LOW IS CURRENTLY LOCATED OVER CENTRAL PA AND WILL CONTINUE TO SLOWLY TRACK EASTWARD AND WILL BE OFFSHORE BY TONIGHT. THE ASSOCIATED TROUGH AXIS WILL ALSO CONTINUE TO PROGRESS ACROSS OUR REGION THIS AFTERNOON/EARLY EVENING PROVIDING A FOCUS FOR CONTINUED CONVECTION. HOWEVER...THE BEST HEIGHT FALLS/DPVA ARE LIKELY BEGINNING TO SHIFT EAST OF THE FORECAST AREA AND MINIMAL HEIGHT RISES/SUBSIDENCE ARE EXPECTED TO OVERSPREAD THE REGION BY LATER THIS AFTERNOON/EVENING. NEVERTHELESS...GOOD HEATING HAS LEAD TO SUFFICIENT DESTABILIZATION (LATEST SPC MESO ANALYSIS INDICATES MLCAPE OF 2000-2500 J/KG) AND THIS HAS BEEN ENOUGH TO OVERCOME THE DECREASING MID/UPPER LEVEL SUPPORT. IN ADDITION...PER RADAR IMAGERY...THERE WERE SEVERAL OUTFLOW BOUNDARIES DRAPED ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA LEFT OVER FROM THE EARLY MORNING CONVECTION AND THIS HAS LIKELY AIDED THE CONVECTION SO FAR. THEREFORE...SCATTERED SHOWERS AND THUNDERSTORMS...MOSTLY FOCUSED ACROSS THE SOUTHEASTERN TWO THIRDS OF THE FORECAST AREA (WHERE THE BEST CONVECTIVE PARAMETERS ARE LOCATED) ARE EXPECTED TO PERSIST FOR THE NEXT SEVERAL HOURS...BEFORE DIMINISHING LATER THIS EVENING AS NOCTURNAL STABILIZATION COMMENCES. OVERNIGHT LOWS WILL BE SIMILAR TO PREVIOUS DAYS...WITH TEMPS GENERALLY FALLING INTO THE LOWER 70S. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 240 PM MONDAY... BROAD CYCLONIC FLOW WILL BE LEFT IN PLACE OVER THE REGION ON TUESDAY BEHIND THE DEPARTED RELATIVELY DEEPER TROUGH THAT IS MOVING THROUGH TODAY. WITH EXPECTED WEAK DISTURBANCES MOVING OVERHEAD IN THE FLOW ALOFT...AND CONTINUED MOIST AND UNSTABLE CONDITIONS OVER CENTRAL NC...ANOTHER DAY OF SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED. EVEN AT THIS POINT...IT IS DIFFICULT TO TIME/PINPOINT WHERE THE BEST CONVECTIVE COVERAGE WILL BE...AS IT MOSTLY HINGES ON ANY PASSING WEAK DISTURBANCE...THEREFORE WILL JUST SHOW CHANCE POPS AREAWIDE. ANY CONVECTION THAT DOES DEVELOP SHOULD DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. DUE TO THE PERSISTENT PATTERN...NOT MUCH CHANGE IN TEMPS IS EXPECTED COMPARED TO PREVIOUS DAYS...WITH HIGHS MOSTLY IN THE UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS IN THE LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... FOR WEDNESDAY/WEDNESDAY NIGHT: VERY WEAK MID LEVEL TROUGH AXIS HOLDS OVER THE EAST COAST WHILE A SUBTLE LEE SURFACE TROUGH HOLDS OVER THE NC FOOTHILLS. ABOVE-NORMAL DEEP MOISTURE PERSISTS WITH PW UP TO 2.0 INCHES (AND AS HIGH AS 2.25 INCHES IF THE GFS IS TO BE BELIEVED). 850 MB SW WINDS INCREASE TO AROUND 20-25 KTS ON THE TAIL END OF A BROAD JET OFF THE MIDATLANTIC/ NORTHEAST COAST BUT MID LEVEL WINDS REMAIN QUITE WEAK (UNDER 10 KTS)... YIELDING LAYER BULK SHEAR OF 10 KTS OR LESS THROUGH WEDNESDAY AFTERNOON... WITH MLCAPE RATHER MODEST PEAKING AT 1000-1500 J/KG. WILL HOLD ONTO NEAR-CLIMO SCATTERED DIURNAL SHOWERS/STORMS MAINLY IN THE AFTERNOON... HIGHER IN THE NW AS THE GFS/ECMWF DEPICT GREATER COVERAGE... BUT WILL HOLD ONTO A LOWER SECONDARY MAX IN COVERAGE IN THE FAR SE AS THE POTENTIAL EXISTS FOR AN INLAND-TRACKING SEA BREEZE. THEN THE WESTERLIES START TO TAKE A DIP INTO THE GREAT LAKES AS THE TROUGH BEGINS TO DIG TO OUR NORTHWEST... RESULTING IN AN UPTICK IN MID LEVEL WINDS OVER NW NC WEDNESDAY NIGHT AND BULK SHEAR RISING A TAD TO 15-20 KTS... WITH MOISTURE REMAINING HIGH OR EVEN INCREASING OVERNIGHT PARTICULARLY ALOFT... AND LOW LEVEL MOISTURE TRANSPORT STRENGTHENING. WITH THE MID LEVEL TROUGH STARTING TO AMPLIFY DOWN INTO WESTERN/CENTRAL NC LATE... THERE MAY BE ENOUGH KINEMATICS AND WEAK DYNAMIC SUPPORT WITH LINGERING 500-800 J/KG OF MLCAPE FOR CHANCE POPS LATE AT NIGHT IN THE NORTHWEST TAPERING TO POPS OF JUST 10-20% IN THE SOUTHEAST. HIGHS 87-91 AS THICKNESSES STAY NEAR CLIMATOLOGY. LOWS 70-74. FOR THURSDAY/THURSDAY NIGHT: THE MID LEVEL TROUGH AXIS AMPLIFIES AS IT SWINGS THROUGH THE EASTERN GREAT LAKES AND INTO THE APPALACHIANS... WHILE DPVA AND HEIGHT FALLS INCREASE OVER NC... ALTHOUGH THE GENERAL WEAKENING OF THE TROUGH ITSELF WILL LIMIT THE MAGNITUDE OF THE HEIGHT FALLS. THE SURFACE FRONT APPROACHES JUST AHEAD OF THE TROUGH AXIS AND SHOULD SLOW DOWN AS IT MOVES INTO WRN NC THURSDAY NIGHT. DEEP LAYER SHEAR IS STILL NOT TOO IMPRESSIVE AT JUST 15-20 KTS ACROSS THE NORTHERN CWA THURSDAY NIGHT. NAM MLCAPE TOPS OUT AT 1000-1500 J/KG AND IS RATHER SKINNY AS ONE MIGHT EXPECT WITH SUCH A WET PROFILE. BUT DESPITE THE WEAK THERMODYNAMICS... THE IMPROVEMENT IN DYNAMIC FORCING FOR ASCENT INCLUDING RISING UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JET ON THE TROUGH'S EAST SIDE SHOULD SUPPORT AN UPWARD TREND IN RAIN CHANCES... TOWARD LIKELY TO CATEGORICAL (60-80%) LATE THURSDAY THROUGH THURSDAY NIGHT. HIGHS 84-89. LOWS 70-74 ONCE AGAIN... FOLLOWING PERSISTENCE. FOR FRIDAY THROUGH MONDAY: AS THE SURFACE FRONT STALLS OUT THROUGH THE CENTRAL OR ERN CAROLINAS FRIDAY... THE GFS/ECMWF SHOW THE TROUGH ELONGATING ALONG THE APPALACHIANS AND SPLITTING INTO TWO SEPARATE LOW CENTERS... ONE OVER WRN NY/PA AND THE OTHER DROPPING SW ACROSS GA AND SRN AL. PW VALUES REMAIN HIGH BUT PERHAPS A TAD LOWER THAN IN PREVIOUS DAYS AT AROUND 1.8 INCHES ON THE GFS... AS OUR INFLOW BECOMES MORE ATLANTIC-SOURCE RATHER THAN GULF-SOURCE. WILL LEAVE IN LIKELY POPS DUE TO THE PRESENCE OF THE SURFACE BOUNDARY... BUT THE LACK OF DYNAMICS AND LIKELIHOOD THAT CLOUDINESS WILL LIMIT INSTABILITY MAY CUT DOWN ON COVERAGE SLIGHTLY AS WE HEAD THROUGH FRIDAY. THE SOUTHERN LOW TRACKS WESTWARD ALONG THE GULF COAST STATES THROUGH TX SATURDAY THROUGH MONDAY... WHILE THE NORTHERN LOW DRIFTS SLOWLY WEST INTO THE WRN OH VALLEY WHILE WEAKENING... AND THE ATLANTIC ANTICYCLONE BUILDS WESTWARD ACROSS NC. THIS RESULTS IN A WEAKENING AND DISSIPATION OF THE SURFACE FRONT INTO AN INVERTED TROUGH WHILE THE LOW LEVEL ATLANTIC INFLOW STRENGTHENS WITH AN INCREASING FETCH. FORECAST DETAILS BECOME INCREASINGLY MURKY HEADING THROUGH THE WEEKEND AS WHAT IS NOW TS CHANTAL IS EXPECTED TO MOVE INTO THE CENTRAL/NRN BAHAMAS EARLY SATURDAY (SEE NATIONAL HURRICANE CENTER FORECASTS FOR THE SPECIFICS AND LATEST FORECASTS). THE GFS HAS A MORE DISTINCT CIRCULATION THAN THE ECMWF... BUT BOTH DRAW ENOUGH MOISTURE INTO NC FOR GOOD CHANCE TO LIKELY POPS ON SATURDAY. THE GFS SHOWS DECREASING MOISTURE FROM EAST TO WEST SATURDAY NIGHT THROUGH MONDAY WITH PW DROPPING TO AROUND 1.5 INCHES (THIS APPEARS TO BE ASSOCIATED WITH DRIER AIR ON CHANTAL'S NE SIDE)... AND AS A RESULT GENERATES LOWER PRECIP AMOUNTS/COVERAGE THAN THE ECMWF. WITH LITTLE COMMONALITY AMONG THE MODELS GIVEN THE WEAK HEIGHT FIELD AND MEANDERING FEATURES ALOFT... AND WITH THE MODELS EVENTUALLY EVOLVING TOWARD A SCENARIO FEATURING YET ANOTHER WEAK TROUGH AXIS EXTENDING THROUGH THE STATE... WILL TAKE A LOW-CONFIDENCE MIDDLE-OF-THE-ROAD APPROACH AND LEAVE IN SCATTERED SHOWERS/STORMS SATURDAY THROUGH MONDAY. THICKNESSES FALL BACK A BIT BELOW NORMAL FRIDAY AND SATURDAY... SUGGESTING HIGHS IN THE LOW-MID 80S... BEFORE REBOUNDING TOWARD NORMAL SUNDAY AND MONDAY... SUPPORTING A TREND IN HIGHS BACK UP TO THE MID-UPPER 80S. LOWS SHOULD STAY IN THE 70-75 RANGE. -GIH && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS...OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS ARE AFFECTING THE EASTERN PORTIONS OF THE FORECAST AREA (KRDU, KRWI, KFAY) AND THIS IS WHERE THE BEST COVERAGE OF STORMS IS EXPECTED THROUGH THE EVENING HOURS...ALTHOUGH AN ISOLATED STORM CANNOT BE RULED OUT FURTHER WEST. DUE TO A PERSISTENT PATTERN...ANOTHER NIGHT/EARLY MORNING OF SUB VFR CONDITIONS ARE EXPECTED IN LOW STRATUS AND PATCHY FOG. ONCE THAT BURNS OFFS/LIFTS...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS ARE EXPECTED EACH DAY THROUGH THE WEEKEND...WITH MORE WIDESPREAD CONVECTION LIKELY DURING THE THURSDAY THROUGH SATURDAY TIME FRAME. IN ADDITION...MVFR/IFR STRATUS AND/OR FOG WILL BE LIKELY EACH MORNING IN ASSOCIATION WITH A PERSISTENT MOIST SOUTHERLY FLOW. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...KRR SHORT TERM...KRR LONG TERM...HARTFIELD AVIATION...KRR
Hazardous weather outlook, Jul 8, 4:27 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 427 AM EDT MON JUL 8 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 427 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER WET PATTERN...WITH THUNDERSTORMS AND VERY HEAVY RAIN...WILL DEVELOP FOR LATE IN THE WEEK INTO THE WEEKEND. WHEN COMBINED WITH RECENT WET WEATHER AND ABOVE AVERAGE CREEK AND RIVER FLOWS...THE THREAT OF FLOODING WILL BE HIGH.
In the hours before
Special weather statement, Jul 8, 4:06 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT MON JUL 8 2013
NCZ042-077-082045-
HARNETT-JOHNSTON-
406 PM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND JOHNSTON
COUNTIES THROUGH 445 PM EDT...
AT 406 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LILLINGTON...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COATS...AND...
ANGIER...COATS CROSSROADS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 319 AND 328.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 79 AND 81.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3547 7891 3553 7874 3552 7871 3556 7867
3562 7849 3537 7839 3531 7885
TIME...MOT...LOC 2006Z 250DEG 17KT 3541 7877
SECSpecial weather statement, Jul 8, 4:15 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT MON JUL 8 2013
NCZ042-078-082115-
JOHNSTON-WAYNE-
415 PM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 515 PM EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRINCETON...OR ABOUT 10 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST
AT 15 MPH.
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 515 PM EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCETON...OR ABOUT 10 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON...
PRINCETON...NAHUNTA...GOLDSBORO...PIKEVILLE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRINCETON...
PRINCETON...NAHUNTA...GOLDSBORO...PIKEVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3536 7781 3535 7781 3531 7829 3549 7833
3559 7794 3559 7783 3554 7781 3542 7782
3541 7780 3537 7780
TIME...MOT...LOC 2015Z 259DEG 12KT 3542 7820
SECSpecial weather statement, Jul 8, 4:50 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 450 PM EDT MON JUL 8 2013 NCZ042-077-088-089-082145- CUMBERLAND-HARNETT-JOHNSTON-SAMPSON- 450 PM EDT MON JUL 8 2013 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...JOHNSTON AND CUMBERLAND COUNTIES THROUGH 545 PM EDT... AT 450 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER TIMBERLAKE...OR ABOUT 10 MILES SOUTHWEST OF LILLINGTON...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LILLINGTON...LINDEN... ERWIN...COATS...DUNN. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 334. THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 81. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3553 7847 3527 7838 3519 7897 3536 7903 TIME...MOT...LOC 2050Z 255DEG 18KT 3529 7893 SEC
Special weather statement, Jul 8, 5:07 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT MON JUL 8 2013
NCZ085-086-082200-
HOKE-SCOTLAND-
507 PM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND HOKE COUNTIES
THROUGH 600 PM EDT...
AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF LAUREL HILL...OR ABOUT 8 MILES NORTH OF LAURINBURG...MOVING
EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WAGRAM...BOWMORE...
ANTIOCH...RAEFORD...AND...SILVER CITY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3483 7962 3484 7962 3485 7963 3491 7956
3493 7958 3496 7958 3515 7924 3490 7910
3483 7919 3483 7934 3482 7935 3477 7933
3475 7956
TIME...MOT...LOC 2107Z 253DEG 19KT 3488 7950
22Special weather statement, Jul 8, 5:48 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON JUL 8 2013
NCZ042-078-089-082300-
JOHNSTON-SAMPSON-WAYNE-
548 PM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN
SAMPSON...WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES THROUGH 700 PM
EDT...
AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEWTON GROVE...OR ABOUT 15 MILES SOUTH OF SMITHFIELD...MOVING EAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM...MAR-MAC...
BROGDEN...GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3517 7799
3519 7801 3519 7805 3517 7807 3521 7844
3542 7842 3552 7782 3542 7782 3541 7780
3537 7780
TIME...MOT...LOC 2146Z 270DEG 14KT 3529 7833
22Special weather statement, Jul 8, 6:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON JUL 8 2013
NCZ026-027-041-042-082315-
FRANKLIN-JOHNSTON-NASH-WAKE-
622 PM EDT MON JUL 8 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN JOHNSTON...
SOUTHERN NASH...NORTHEASTERN WAKE AND SOUTHERN FRANKLIN COUNTIES
THROUGH 715 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
ROLESVILLE...OR ABOUT 13 MILES EAST OF RALEIGH...MOVING EAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WENDELL...PILOT...
ZEBULON AND MIDDLESEX.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3599 7810 3575 7813 3574 7816 3574 7817
3573 7819 3580 7854 3598 7852
TIME...MOT...LOC 2218Z 275DEG 7KT 3588 7841
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:26 PM EDT | Special Weather Statement | RAH | Montgomery | 64 min |
| Jul 7, 8:33 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Stanly | 117 min |
| Jul 7, 8:41 PM EDT | Special Weather Statement | RAH | Durham, Orange | 64 min |
| Jul 7, 10:02 PM EDT | Special Weather Statement | RAH | Granville | 43 min |
| Jul 7, 10:44 PM EDT | Special Weather Statement | RAH | Person | 61 min |
| Jul 7, 11:09 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jul 7, 11:21 PM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 8, 12:05 AM EDT | Flash Flood Warning | RAH | Forsyth | 5 hr |
| Jul 8, 2:15 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 105 min |
| Jul 8, 2:30 AM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 8, 4:27 AM EDT | Special Weather Statement | RAH | Durham, Granville, Vance, Warren | 63 min |
| Jul 8, 5:02 AM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jul 8, 8:26 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 64 min |
| Jul 8, 12:44 PM EDT | Special Weather Statement | RAH | Johnston | 61 min |
| Jul 8, 1:20 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 8, 1:29 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 46 min |
| Jul 8, 2:40 PM EDT | Special Weather Statement | RAH | Nash | 65 min |
| Jul 8, 4:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jul 8, 4:15 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Jul 8, 4:50 PM EDT | Special Weather Statement | RAH | Harnett | 55 min |
| Jul 8, 4:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 3 hr |
| Jul 8, 5:07 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 53 min |
| Jul 8, 5:48 PM EDT | Special Weather Statement | RAH | Wayne | 72 min |
| Jul 8, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 47 min |
| Jul 8, 6:15 PM EDT | Flash Flood Warning | RAH | Johnston, Sampson, Wayne | 3 hr |
| Jul 8, 6:22 PM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Jul 8, 6:31 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.